MAUDE Adverse Event Report: BIOFIRE DIAGNOSTICS, LLC FILMARRAY® PNEUMONIA PANEL PLUS

BIOFIRE DIAGNOSTICS, LLC FILMARRAY® PNEUMONIA PANEL PLUS
Model Number RFIT-ASY-0143
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: (b)(6) reported a potential false negative new delhi metallo-beta-lactamase (ndm) result on the filmarray pneumonia panel plus after testing a patient's sputum sample.Current information from the customer indicates that the patient may have been negatively impacted by the biofire result and treatment may have been inappropriately changed.Biofire has requested more information to clarify patient impact.Biofire's investigation into this event is ongoing and further information has been requested from the customer.The full investigation and associated conclusions will be provided in the final report.No remedial action, corrective action, preventive action, or fsca has been deemed necessary at this time.Conclusion: investigation ongoing.
 
Event or Problem Description
Summary: (b)(6) reported a potential false negative new delhi metallo-beta-lactamase (ndm) result on the filmarray pneumonia panel plus after testing a patient's sputum sample.Current information from the customer indicates that the patient may have been negatively impacted by the biofire result and treatment may have been inappropriately changed.Biofire has requested more information to clarify patient impact.Biofire has requested further information from the customer and is currently investigating this event.No remedial action, corrective action, preventive action, or field safety corrective action (fsca) has been deemed necessary at this time.
 
Additional Manufacturer Narrative
Investigation: lavitec technology jsc (vinh yen city, vietnam) reported a potential false negative new delhi metallo-beta-lactamase (ndm) result on the filmarray pneumonia panel plus after testing a patient's sputum sample.Current information from the customer indicates that the patient may have been negatively impacted by the biofire result and treatment may have been inappropriately changed.Biofire has requested more information to clarify patient impact.Biofire's investigation into this event is ongoing and further information has been requested from the customer.The full investigation and associated conclusions will be provided in the final report.No remedial action, corrective action, preventive action, or fsca has been deemed necessary at this time.Update for follow-up report: biofire is still investigating this event in order to determine the root cause.The full investigation and associated conclusions will be provided in the final report.Conclusion: investigation ongoing.
 
Event or Problem Description
Summary: lavitec technology jsc (vinh yen city, vietnam) reported a potential false negative new delhi metallo-beta-lactamase (ndm) result on the filmarray pneumonia panel plus after testing a patient's sputum sample.Current information from the customer indicates that the patient may have been negatively impacted by the biofire result and treatment may have been inappropriately changed.Biofire has requested more information to clarify patient impact.Biofire has requested further information from the customer and is currently investigating this event.No remedial action, corrective action, preventive action, or field safety corrective action (fsca) has been deemed necessary at this time.Update for follow up report: biofire is still investigating this event in order to determine the root cause.The full investigation and associated conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Investigation: lavitec technology jsc (vinh yen city, vietnam) reported a potential false negative new delhi metallo-beta-lactamase (ndm) result on the filmarray pneumonia panel plus after testing a patient's sputum sample.Current information from the customer indicates that the patient may have been negatively impacted by the biofire result and treatment may have been inappropriately changed.Biofire has requested more information to clarify patient impact.Biofire's investigation into this event is ongoing and further information has been requested from the customer.The full investigation and associated conclusions will be provided in the final report.No remedial action, corrective action, preventive action, or fsca has been deemed necessary at this time.Update for follow-up report: biofire is still investigating this event in order to determine the root cause.The full investigation and associated conclusions will be provided in the final report.Please note for annex c and annex d were not correct for the initial and first follow up report.Since the investigation is still ongoing, the correct annex c and annex d is shown in this report.Conclusion: investigation ongoing.
 
Event or Problem Description
Summary: lavitec technology jsc (vinh yen city, vietnam) reported a potential false negative new delhi metallo-beta-lactamase (ndm) result on the filmarray pneumonia panel plus after testing a patient's sputum sample.Current information from the customer indicates that the patient may have been negatively impacted by the biofire result and treatment may have been inappropriately changed.Biofire has requested more information to clarify patient impact.Biofire has requested further information from the customer and is currently investigating this event.No remedial action, corrective action, preventive action, or field safety corrective action (fsca) has been deemed necessary at this time.Update for follow up report: biofire is still investigating this event in order to determine the root cause.The full investigation and associated conclusions will be provided in the final report.Please note for annex c and annex d were not correct for the initial and first follow up report.Since the investigation is still ongoing, the correct annex c and annex d is shown in this report.
 
Event or Problem Description
Summary: lavitec technology jsc (b)(6), vietnam) reported a potential false negative new delhi metallo-beta-lactamase (ndm) result on the filmarray pneumonia panel plus after testing a patient's sputum sample.Due to the filmarray pneumonia panel plus, the patient's appropriate treatment may have been delayed and patient's condition may have deteriorated.Based on the information provided, the most likely cause of the potential false negative ndm result could not be determined, however it is possible the filmarray torch instrument (serial number#: (b)(6) or the filmarray pneumonia panel plus pouch (lot#: 2y2l23) contributed to the discrepant result.
 
Additional Manufacturer Narrative
Investigation: the patient was a 76-year-old male in the intensive care unit (icu).The customer reported that the patient presented with sepsis, pneumoniae, and respiratory failure at the time of testing.On (b)(6) 2024, a sputum sample was tested on the filmarray pneumonia panel plus.The pneumonia panel plus reported acinetobacter calcoaceticus-baumannii complex, ctx-m, klebsiella pneumonia, oxa-48-like, pseudomonas aeruginosa, and vim as detected.It is unknown if the same sample was used for additional testing.The customer stated that culture was consistent with filmarray pneumonia panel plus result.Pcr performed on sacace biotechnologies detected ndm and oxa-48-like on pseudomonas aeruginosa colonies.Vitek®2 was performed but it is unknown what was detected as the results were not provided.The customer mentioned no growth was observed in culture twice until two weeks later.On (b)(6) 2024, when asked if the patient was affected by the filmarray pneumonia panel plus result, the customer communicated that the treatment was changed following "filmarray id result (ctx-m), ast following sacace & vitek 2 results." the customer stated "good status" when asked about the patient's current status.On (b)(6) 2024, the customer communicated the following: the customer stated that the patient was treated based on the filmarray pneumonia panel plus results for two weeks.When asked if the patient was harmed or if there were any adverse drug effects related to the treatment, the customer communicated that "the patient's condition is still severe, and the doctor was/is giving colistin + meropenem." when asked if the patient's condition deteriorated, the customer stated "yes, still in icu department now." on (b)(6) 2024, the customer communicated the following: when asked if the change in treatment for the patient was inappropriate, the customer stated, "yes, they changed from meropenem to meropenem + colistin." when asked if the physician took into account the patient's sacace biotechnologies result, the customer stated "firstly, physicians take into account the filmarray result / then physicians changed treatment when they received both results of vitek and sacace." when asked when the patient's colistin + meropenem treatment started, the customer stated "patient started on meropenem.After filmarray and vitek, they changed to meropenem & colistin." based on the customer communication, the patient's appropriate treatment may have been delayed due to the filmarray pneumonia panel plus result.The patient's condition may also have deteriorated due to this delay.The final diagnosis of the patient was sepsis, pneumoniae, and respiratory failure.Quality control (qc) records for pouch lot#: 2y2l23 (kit lot#: 1818823) and filmarray torch instrument (serial number#: (b)(6) were reviewed.The pouch lot and instrument passed qc criteria.The discrepancy reported by the customer was not observed during qc testing.Conclusion: based on the information provided, the most likely cause for the false negative ndm result could not be determined, however it is possible the filmarray torch instrument (serial number#: (b)(6) or the filmarray pneumonia panel plus pouch (lot#: 2y2l23) contributed to the discrepant result.The customer was recommended to send filmarray torch instrument (serial number#: (b)(6) in for service, but the instrument was never received.According to the "interpretation of results" section of the filmarray pneumonia panel plus instruction for use (ifu) (www.Online-ifu.Com/iti0038), for an assay to be called positive, two associated melt curves must be called positive, and both melting temperatures must be similar.Assays that do not meet these criteria are called negative.The ndm assay was observed with a robust signature in 1 out of 2 wells.Due to the positive detection in only 1 out of 2 wells, a not detected result was reported for ndm.It is possible a pouch component could have contributed to the reported erroneous results.The reported discrepancy was observed to have taken place solely on filmarray pneumonia panel plus pouch (lot# 2y2l23) and filmarray torch instrument (serial number#: (b)(6).Therefore, the customer was asked to provide additional run files to further evaluate the performance.Sixty additional run files on filmarray pneumonia panel plus pouch (lot#: 2y2l23) were provided, which had been tested on a different instrument (filmarray 2.0 instrument, serial#: (b)(6).Review of the additional run files showed that the filmarray pneumonia panel plus pouch (lot#: 2y2l23) was performing as expected.However, all additional run files provided were performed several months prior to the reported discrepancy and may not be an accurate representation of the pouch performance at the time of testing.The customer had provided masked images on filmarray torch instrument (serial number#: (b)(6), and a darker region near the lower left quadrant of the array had been observed.The affected quadrant correlated with the single replicate wells that had observed no melt activity.However, it should be noted that other factors could have contributed to the discrepancies.On (b)(6) 2024, it was communicated to the customer that the filmarray torch instrument was suspected and that it would need to be provided for service.It is possible the filmarray torch instrument (serial number#: (b)(6) may have contributed to the discrepancies, however, since the instrument was not provided the failure mode could not be verified.If the filmarray torch instrument (serial number#: (b)(6) is provided in the future, this investigation will be re-opened to further investigate the root cause of the false negatives that had been observed at the customer site.

Brand Name
FILMARRAY® PNEUMONIA PANEL PLUS
Common Device Name
FILMARRAY® PNEUMONIA PANEL PLUS
Manufacturer (Section D)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer (Section G)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer Contact
515 colorow dr
salt lake city, UT 84108
8017366354
MDR Report Key20051685
Report Number3002773840-2024-00372
Device Sequence Number12755336
Product Code QDS
UDI-Device Identifier00815381020314
UDI-Public00815381020314
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K222601
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/20/2024
Device Model NumberRFIT-ASY-0143
Device Catalogue NumberRFIT-ASY-0143
Device Lot Number1818823
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer07/26/2024
07/26/2024
07/26/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date09/18/2024
10/16/2024
11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexMale